Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2006, 6:24 PM CDT for Adams County, Wisconsin. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 27, 2006, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Adams County, WI
The radar
The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:40 PM CDT | HAIL 0.88 | 1 Sw Lake Camelot, WI | |
| Jul 27, 6:40 PM CDT | HAIL 0.88 | 7 Ne Big Flats, WI | REPORT FROM NOAA/NSSL SEVERE HAIL VERIFICATION EXPERIMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 272324 SVRARX WIC001-280000- /O.NEW.KARX.SV.W.0098.060727T2324Z-060728T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 624 PM CDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ADAMS COUNTY IN CENTRAL WISCONSIN... * UNTIL 700 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COUNTY ROADS D AND W...OR ABOUT 14 MILES SOUTHEAST OF WISCONSIN RAPIDS...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE CAMELOT AND LAKE SHERWOOD AROUND 625 PM... COUNTY ROADS O AND W AND COUNTY ROADS D AND W AROUND 635 PM... COUNTY ROADS G AND O AND COUNTY ROADS D AND G AROUND 645 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4425 8982 4414 8982 4412 8959 4424 8960 $$ 04
2 follow-up statements
000 WWUS53 KARX 272345 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 645 PM CDT THU JUL 27 2006 WIC001-280000- /O.CON.KARX.SV.W.0098.000000T0000Z-060728T0000Z/ ADAMS WI- 645 PM CDT THU JUL 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN ADAMS COUNTY... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COUNTY ROADS D AND W...OR 16 MILES SOUTHEAST OF WISCONSIN RAPIDS...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COUNTY ROADS O AND W AROUND 650 PM... COUNTY ROADS D AND G AROUND 655 PM... COUNTY ROADS G AND O AROUND 700 PM... LAT...LON 4425 8982 4414 8982 4412 8959 4424 8960 $$ 04
000 WWUS53 KARX 272358 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 659 PM CDT THU JUL 27 2006 WIC001-280009- /O.EXP.KARX.SV.W.0098.000000T0000Z-060728T0000Z/ ADAMS WI- 659 PM CDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY EXPIRES AT 700 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. LAT...LON 4425 8982 4414 8982 4412 8959 4424 8960 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:45 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 27, 3:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT THU JUL 27 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT WITH DIURNAL HEATING...THE 100 MB MIXED LAYER CAPES HAVE BEEN ABLE TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS AFTERNOON. TWO 500 MB SHORT WAVE TROUGHS ARE CURRENTLY AFFECTING THE AREA. THE FIRST OF THESE IS MOVING THROUGH EASTERN MINNESOTA AND NORTHERN ILLINOIS. MEANWHILE ANOTHER ONE WAS MOVING EAST THROUGH IOWA. THESE SYSTEMS HAS ENHANCED THE VERTICAL VELOCITIES ACROSS THE MUCH OF THE FORECAST AREA. IN ADDITION...OUTFLOWS FROM CONVECTION IS CONTRIBUTING TO SOME SURFACE LIFT. OVERALL...IT APPEARS THAT THE BEST CHANCE OF PRECIPITATION WILL BE ACROSS SOUTHWEST AND CENTRAL WISCONSIN...AND NORTHEAST IOWA. AS A RESULT...I WENT WITH SCATTERED WORDING THERE. FOR THE REMAINDER OF THE AREA...I WENT WITH ISOLATED WORDING. WITH EFFECTIVE 0-6 KM SHEAR LESS THAN 20 KNOTS...I AM NOT ANTICIPATING THAT ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. WITH INSTABILITY DECREASING OVERNIGHT...I HAVE WENT DRY OVERNIGHT. LIKE THIS MORNING...IT LOOKS LIKE THERE WILL BE AREAS OF FOG OVERNIGHT. WITH HIGH SURFACE DEW POINTS AND RECENT RAINS...THERE WILL BE A GOOD POSSIBILITY FOR DENSE FOG IN THE WISCONSIN RIVER VALLEY. ON FRIDAY...A 500 MB SHORT WAVE WILL MOVE EAST ACROSS SOUTHERN CANADA. THIS WILL ALLOW A COLD FRONT TO MOVE SOUTH INTO NORTH CENTRAL WISCONSIN. ABUNDANT LOW LEVEL MOISTURE WILL POOL SOUTH OF THIS FRONT. IN ADDITION...TEMPERATURES WILL CLIMB INTO THE 90S. THIS WILL PRODUCE MEAN LAYER CAPES IN THE 1500 TO 2500 J/KG RANGE. THE 0-6 KM BULK SHEAR WILL BE IN THE 30 TO 35 KNOT RANGE DURING THE AFTERNOON ACROSS NORTH CENTRAL WISCONSIN. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS AND THIS SEEMS REASONABLE. WITH THE FRONT BEING PARALLEL WITH THE UPPER LEVEL WINDS...THIS FRONT WILL BECOME STATIONARY ACROSS NORTH CENTRAL WISCONSIN FROM FRIDAY NIGHT INTO SATURDAY...AND THEN THE FRONT WILL MOVE NORTHEAST AS A WARM FRONT. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE GFS HAS BEEN RATHER CONSISTENT WITH THIS SCENARIO. MEANWHILE THE NAM HAS THE FRONT SINKING MUCH FURTHER SOUTH INTO THE FORECAST AREA. AS A RESULT...IT GENERATES PRECIPITATION ACROSS THE AREA ON SATURDAY. SINCE THE GFS HAS BEEN MUCH MORE CONSISTENT...I HAVE WENT WITH IT. .LONG TERM...SUNDAY THROUGH THURSDAY THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT A 500 MB TROUGH WILL CONTINUE TO DEEPEN ACROSS THE WESTERN UNITED STATES ON SUNDAY AND SUNDAY NIGHT. THIS WILL CAUSE THE UPPER LEVEL RIDGE TO BUILD ACROSS THE CENTRAL PLAINS AND UPPER MISSISSIPPI RIVER VALLEY. THIS RIDGE WILL THEN GRADUALLY SHIFT OFF TO THE EAST ON MONDAY AND TUESDAY. 850 MB TEMPERATURES WILL BE IN THE 20 TO 24C ON SUNDAY...AND IN THE 24C TO 26C ON MONDAY AND TUESDAY. THERE CONTINUES TO BE STRONG CONFIDENCE THAT OUR TEMPERATURES WILL BE IN THE MID AND UPPER 90S FROM SUNDAY THROUGH TUESDAY. IN ADDITION...EVAPOTRANSPIRATION FROM A MATURE CROPS WILL LIKELY RESULT IN DEW POINTS RANGING FROM THE UPPER 60S TO UPPER 70S. AS A RESULT...AFTERNOON HEAT INDICES WILL CLIMB INTO THE 105 TO 115 DEGREE RANGE. IF THIS TREND CONTINUES...WE WILL LIKELY HAVE AN EXTENDED PERIOD OF HEAT ADVISORIES FOR THIS TIME PERIOD. DUE TO THE EXTENT OF THIS HEAT WAVE...THIS LOOKS LIKE IT WILL BE A PARTICULARLY DANGEROUS TIME. THE NEXT CHANCE OF RAIN LOOKS TO BE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AS A COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH THE FORECAST AREA. DUE TO SOME HIGH CONFIDENCE OF PRECIPITATION ON TUESDAY NIGHT...I HAVE RAISED THE PRECIPITATION CHANCES A BIT MORE FOR THIS TIME PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BOYNE
Hazardous weather outlook, Jul 27, 6:00 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 600 AM CDT THU JUL 27 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 600 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. WITH A WARM AND HUMID AIRMASS IN PLACE OVER THE AREA...SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM LATE AFTERNOON THROUGH THE OVERNIGHT HOURS AS THE DISTURBANCE PASSES. THE BEST CHANCE FOR STORMS WILL BE ACROSS IOWA AND SOUTHERN WISCONSIN...BUT AN ISOLATED STORM IS POSSIBLE JUST ABOUT ANYWHERE. DUE TO RATHER WEAK WINDS ALOFT...SEVERE STORMS ARE NOT EXPECTED BUT A FEW OF THE STRONGER STORMS MAY PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH TUESDAY IS EXPECTED TO BE RAIN-FREE FOR THE MOST PART...WITH VERY WARM TEMPERATURES. THERE IS ONLY A SMALL CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY...AND ACROSS NORTH CENTRAL WISCONSIN ON SATURDAY. WITH CONTINUED WEAK WINDS ALOFT...ANY STORMS THAT DEVELOP FRIDAY OR SATURDAY ARE NOT EXPECTED TO BE SEVERE. MORE IMPORTANTLY...ANOTHER HOT SPELL LOOKS TO BE ON TAP. DAYTIME HIGHS ARE EXPECTED TO CLIMB WELL INTO THE 90S...WITH THE HEAT INDEX RISING INTO THE 95 TO 105 DEGREE RANGE. A FEW OF THE DAYS MAY SEE HIGH TEMPERATURES APPROACH 100 DEGREES IN VALLEYS AND TYPICALLY WARM LOCATIONS. THIS PERIOD OF HOT TEMPERATURES WILL BE VERY SIMILAR TO THE HEAT WAVE OF JULY 15 TO JULY 17. BE PREPARED FOR THE HEAT...AND MAKE PLANS ACCORDINGLY. THE PASSAGE OF A COLD FRONT LATE TUESDAY AND WEDNESDAY WILL ALLOW A BREAK FROM THE WARM WEATHER...AND WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...OR FRIDAY AND SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/RRS
In the hours before
Local storm report, Jul 27, 5:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 W NORWALK 43.83N 90.73W
07/27/2006 E1.00 INCH MONROE WI PUBLIC
&&
ADAMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.